Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 124, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 7, 2005, 10:16 PM CST for Tangipahoa Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2005, 10:16 PM CST (04:16 UTC)
- Expired
- Jan 7, 2005, 10:45 PM CST
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 080416
TORLIX
LAC105-080445-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1016 PM CST FRI JAN 7 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PONCHATOULA
* UNTIL 1045 PM CST
* AT 1014 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
PONCHATOULA...OR ABOUT 6 MILES SOUTH OF HAMMOND...MOVING EAST AT 25
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
ROBERT BY 1030 PM CST
STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN
THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3038 9048 3038 9051 3039 9049 3044 9052
3051 9052 3051 9048 3056 9025 3036 9025
3034 9045
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 7, 7:43 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 7, 7:43 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 743 PM CST FRI JAN 7 2005 .SECOND UPDATE... LINE OF THUNDERSTORMS CONTINUES TO GENERATE LOCALLY HEAVY RAINFALL...ESPECIALLY WHERE LOCAL TRAINING OCCURS FOR A BRIEF TIME. ALSO...A FEW BOWING LINE SEGMENTS AND MERGING CELLS HAVE BEEN NOTED ON RADAR OVER SOUTHWEST/SOUTH CENTRAL MS AND EXTENDING JUST DOWN ACROSS THE STATE LINE INTO ADJACENT LA PARISHES. NO REPORTS OF ANY STRONG TO SEVERE WEATHER HAS BEEN RECEIVED AT THIS TIME...BUT A FEW STORMS HAVE PRODUCED FREQUENT LIGHTNING AND ONE HOUR RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. 00Z SLIDELL SOUNDING INDICATED DECENT SHEAR PROFILES WITH 0-3KM SRH OF 232 M2/S2...SO AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS OR A BRIEF TORNADO IS POSSIBLE. A CAP JUST ABOVE 700 MB IS OBVIOUSLY BEING ERODED AND MOISTENED ALONG THE CONVECTIVE LINE JUST AHEAD OF THE COLD FRONT. HAVE UPDATED THE GRIDS YET AGAIN TO EXPAND THE 100 PERCENT POPS EAST SINCE THE LINE HAS SOLIDIFIED AND STRENGTHENED MORE THE LAST COUPLE HOURS. RAISED POPS TO LIKELY AROUND NEW ORLEANS AND ON THE MS COAST SINCE SIGNIFICANT ENERGY WILL CONTINUE TO TRANSLATE EAST. && .PREVIOUS UPDATE... RADAR SHOWS SOLID LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAIN ACROSS SOUTHWEST MS AND EAST CENTRAL/SOUTH CENTRAL LA...AHEAD OF THE SURFACE COLD FRONT. UPDATED GRIDS TO RAISE POPS TO LIKELY TO CATEGORICAL ALONG TO ABOUT 60 MILES AHEAD OF THIS LINE. UVV WILL CONTINUE TO BE ENHANCED BY THE RIGHT ENTRANCE REGION OF THE UPPER JET WHICH EXTENDS NORTHEAST FROM THE LOWER MS VALLEY. ACTIVITY WILL SHIFT EAST DURING THE EVENING...SO DO NOT ANTICIPATE ANY SIGNIFICANT DURATION OF HEAVY RAINFALL. ALSO TWEAKED POPS DOWN OVER THE NORTH AND WEST ZONES AFTER MIDNIGHT INTO SATURDAY AS DRIER AIR WORKS INTO THE FORECAST AREA. && .PREVIOUS FULL DISCUSSION... LINE OF SHOWER AND THUNDERSTORM ACTIVITY FINALLY BEGINNING TO NEAR THE NW SECTIONS OF THE AREA ALONG THE WARM FRONT. EVEN 18Z MODEL RUNS NOT SHOWING MUCH MORE THAN TRAILING END OF ENERGY OVER THE AREA THROUGH THE NIGHTTIME HOURS. SCATTERED POPS APPEAR TO BE SUFFICIENT. NW SECTIONS...IE MCB/BTR WILL HAVE GREATEST SHOT AT ANY THUNDERSTORM ACTIVITY AS THEY WILL BE MORE IN LINE WITH THE GREATER INSTABILITY. SE SECTIONS AND COASTAL WATERS MAINLY SCATTERED SHOWERS. MAIN LOW PULLS NE ON SAT TAKING ENERGY WITH IT AND ANY LINGERING POPS. HOWEVER...NOTE ONLY A BRIEF LOWERING OF THE TEMPERATURES FOR SATURDAY NIGHT AS THE FRONT WILL NOT MAKE A GREAT OVERALL IMPACT AS SOUTHERLY FLOW RETURNS AND TEMPERATURES CREEP BACK UP A TAD. NO GREAT PATTERN CHANGES AFTER THIS UNTIL THE LATTER PART OF THE FORECAST AS ANOTHER FRONT APPROACHES AGAIN NEXT THU INTO FRI ALLOWING FOR AGAIN ANOTHER COOL DOWN POSSIBLE. && .UPDATED POINT TEMP/POPS... MCB 55 66 47 72 /100 20 00 00 BTR 60 70 50 74 /100 20 00 00 MSY 63 71 56 73 / 60 10 00 00 GPT 63 70 52 72 / 60 30 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Jan 7, 8:45 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 845 PM CST FRI JAN 7 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 845 PM CST FRI JAN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT A LINE OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...IN ADVANCE OF A COLD FRONT...WILL CONTINUE TO MOVE EAST ACROSS SOUTH MISSISSIPPI AND MUCH OF EAST CENTRAL AND SOUTHEAST LOUISIANA TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER...ONE OR TWO THUNDERSTORMS MAY PRODUCE A BRIEF TORNADO AND DAMAGING WINDS ALONG WITH FREQUENT LIGHTNING...MAINLY NORTH OF LAKE PONTCHARTRAIN AND THE ADJACENT COUNTIES OF SOUTH MISSISSIPPI. ELSEWHERE...THE SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A ONE TO TWO HOUR PERIOD. THIS MAY RESULT IN HEAVY PONDING OF WATER ON ROADS ALONG WITH MINOR STREET FLOODING. THE THREAT OF STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAIN IS EXPECTED TO COME TO AN END AFTER MIDNIGHT AS THE UPPER LEVEL DISTURBANCE PULLS AWAY FROM THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME DUE TO THE ISOLATED NATURE OF THE SEVERE THUNDERSTORMS. 22
In the hours before
Special weather statement, Jan 7, 6:50 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 650 PM CST FRI JAN 7 2005 MSZ070-071-080130- PIKE-WALTHALL- 650 PM CST FRI JAN 7 2005 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN PIKE COUNTY... AT 650 PM CST...RADAR INDICATED A STRONG THUNDERSTORM THAT WILL BE CAPABLE OF PRODUCING STRONG WINDS UPWARDS TO 50 MPH NEAR SUMMIT.MOVEMENT OF THIS STORM IS TO THE EAST AT NEARLY 35 MPH. INTERESTS IN NORTHERN PIKE AND WALTHALL COUNTIES SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER. STAY INDOORS AWAY FROM WINDOWS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS SHOULD STRENGTHENING OF THE SYSTEM TAKE PLACE. 24
Special weather statement, Jan 7, 7:27 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 727 PM CST FRI JAN 7 2005 LAZ038-MSZ070-080200- PIKE-TANGIPAHOA- 727 PM CST FRI JAN 7 2005 ...STRONG THUNDERSTORMS NEAR GILLSBURG MOVING TOWARD OSYKA AND KENTWOOD... AT 725 PM CST...RADAR INDICATED A STRONG THUNDERSTORM MOVING ALONG THE MISSISSIPPI AND LOUISIANA STATE LINE JUST SOUTH OF GILLSBURG IN EXTREME SOUTHEAST AMITE COUNTY. THIS STORM WAS MOVING EAST AROUND 35 MPH. STRONG AND POSSIBLY DAMAGING WIND GUSTS NEAR 50 MPH ARE POSSIBLE IN THE OSYKA AND KENTWOOD AREAS THROUGH 745 PM. INTERESTS IN SOUTHERN PIKE COUNTY AND NORTHERN TANGIPAHOA PARISH SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER. STAY INDOORS AWAY FROM WINDOWS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS IN THE EVENT THIS STORMS INTENSIFIES. 24
Local storm report, Jan 7, 8:31 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
831 PM CST FRI JAN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TORNADO 8 SW TYLERTOWN 31.03N 90.24W
01/07/2005 WALTHALL MS LAW ENFORCEMENT
S.O. RECEIVED SEVERAL REPORTS OF TORNADO MOVING THROUGH
THE BROCK-DILLON ROAD AREA IN EXTREME SOUTHWEST CORNER OF
COUNTY.
&&
RJRSpecial weather statement, Jan 7, 10:03 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1003 PM CST FRI JAN 7 2005 LAZ040-056>065-MSZ077-080500- ASSUMPTION-ORLEANS-PEARL RIVER-ST CHARLES-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- 1003 PM CST FRI JAN 7 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST LOUISIANA THROUGH MIDNIGHT... AT 10 PM CST...A SQUALL LINE OF THUNDERSTORMS WAS MOVING EASTWARD AT 35 MPH ALONG A COLD FRONT MOVING ACROSS THE REGION. THIS SQUALL LINE EXTENDED FROM BOGALUSA TO GONZALES TO NEAR MORGAN CITY. SOME OF THE STRONGER STORMS WITHIN THIS LINE WERE MARGINALLY SEVERE WITH POTENTIAL WIND GUSTS OF 45 TO 55 MPH AND FREQUENT LIGHTNING. THIS LINE WILL BE MOVING INTO COVINGTON...MANDEVILLE...LAPLACE AND THIBODAUX BY 1030 PM AND CONTINUE TO THE METRO NEW ORLEANS AREA BY 11 PM. HEAVY RAINFALL WAS INDICATED ALONG THIS LINE WITH SOME LOCATIONS RECEIVING A QUICK INCH OF RAIN. STAY IN A STURDY STRUCTURE AWAY FROM WINDOWS AS THIS SQUALL LINE MOVES ACROSS THE AREA THIS EVENING. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS REGARDING THIS HAZARDOUS WEATHER EVENT. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 8:06 PM CST | Severe Thunderstorm Warning | LIX | Washington | 24 min |
| Jan 7, 8:42 PM CST | Severe Thunderstorm Warning | LIX | Washington | 33 min |
| Jan 7, 9:18 PM CST | Severe Thunderstorm Warning | LIX | Washington | 27 min |
| Jan 7, 9:27 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 33 min |
| Jan 7, 9:42 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.